Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 405, NWS Blacksburg, VA

July 4, 2011Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 5:31 PM EDT for Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 5:31 PM EDT (21:31 UTC)
Expired
Jul 4, 2011, 6:30 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:55 PM EDTTSTM WND DMG4 S Bethany, NCTHE ROCKINGHAM COUNTY SHERIFFS OFFICE REPORTS A TREE BLOWN DOWN ON GLENCOE CHURCH LOOP.
Jul 4, 6:00 PM EDTTSTM WND DMG2 Nnw Reidsville, NCTREES DOWN ON UPPER MOUNTAIN RESEARCH STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS51 KRNK 042131
SVRRNK
NCC033-157-VAC143-042230-
/O.NEW.KRNK.SV.W.0405.110704T2131Z-110704T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 630 PM EDT.

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR INTELLIGENCE...OR NEAR MADISON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTELLIGENCE...
  WENTWORTH...
  HARRISONS CROSSROADS...
  OREGON HILL...
  AND RUFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY 
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY 
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3625 7999 3649 7998 3655 7980 3654 7972
      3658 7971 3662 7955 3625 7946
TIME...MOT...LOC 2131Z 255DEG 21KT 3638 7988

$$
4 follow-up statements
136 
WWUS51 KRNK 042140
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT MON JUL 4 2011

NCC033-157-VAC143-042230-
/O.CON.KRNK.SV.W.0405.000000T0000Z-110704T2230Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
540 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN CASWELL...ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA
COUNTIES...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR INTELLIGENCE...OR NEAR
WENTWORTH...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  INTELLIGENCE...
  WENTWORTH...
  REIDSVILLE...
  HARRISONS CROSSROADS...
  AND OREGON HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3625 7999 3649 7998 3655 7980 3654 7972
      3658 7971 3662 7955 3625 7946
TIME...MOT...LOC 2140Z 261DEG 12KT 3639 7984

$$
510 
WWUS51 KRNK 042208
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT MON JUL 4 2011

NCC033-157-VAC143-042230-
/O.CON.KRNK.SV.W.0405.000000T0000Z-110704T2230Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
608 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN CASWELL...ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA
COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WENTWORTH...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WENTWORTH...
  HARRISONS CROSSROADS...
  DRAPER...
  AND OREGON HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3625 7999 3649 7998 3655 7980 3654 7972
      3658 7971 3662 7955 3625 7946
TIME...MOT...LOC 2208Z 261DEG 12KT 3640 7973

$$

AMS
173 
WWUS51 KRNK 042220
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT MON JUL 4 2011

VAC143-042230-
/O.CAN.KRNK.SV.W.0405.000000T0000Z-110704T2230Z/
PITTSYLVANIA VA-
620 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSYLVANIA
COUNTY IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3626 7979 3654 7972 3654 7953 3625 7946
TIME...MOT...LOC 2220Z 278DEG 37KT 3630 7953

$$

NCC033-157-042230-
/O.CON.KRNK.SV.W.0405.000000T0000Z-110704T2230Z/
CASWELL NC-ROCKINGHAM NC-
620 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN CASWELL AND EASTERN ROCKINGHAM COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAMP SPRINGS...MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMP SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3626 7979 3654 7972 3654 7953 3625 7946
TIME...MOT...LOC 2220Z 278DEG 37KT 3630 7953

$$

AMS
566 
WWUS51 KRNK 042225
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT MON JUL 4 2011

NCC033-157-042235-
/O.EXP.KRNK.SV.W.0405.000000T0000Z-110704T2230Z/
CASWELL NC-ROCKINGHAM NC-
625 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASWELL AND
EASTERN ROCKINGHAM COUNTIES EXPIRES AT 630 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

LAT...LON 3626 7979 3654 7972 3654 7953 3625 7946
TIME...MOT...LOC 2225Z 291DEG 25KT 3627 7948

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:16 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 4, 5:16 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON JUL 4 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGHOUT THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HIGH PRESSURE RETURNS TO THE AREA TOWARD THE LATTER HALF OF THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
UPDATED FORECAST TO DROP SVR TSTM WATCH 594 FOR THE WRN CWA FROM
THE VA HIGHLANDS...SOUTH TO THE NC MTNS. BEST INSTABILITY HAS
SHIFTED EAST INTO THE FOOTHILLS/PIEDMONT. WILL STILL SEE SOME
HVY RAIN POTENTIAL OR SLOW MOVING SHOWERS...SO LEFT THE FLASH
FLOOD WATCH AS IS. JUST MADE ADJUSTMENTS TO POPS BASED ON LATEST
RADAR/LOCAL MODEL TRENDS...WITH HIGHEST POPS THE ERN HALF OF THE
CWA. TEMPS ADJUSTED ALSO FOR RAIN COOLED AIR.

PREVIOUS VALID DISCUSSION...
SIGNIFICANT CLUSTER OF SHOWERS AND STORMS WILL PROGRESS WEST TO
EAST ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. ANOTHER
CONCERN WITH THESE STORMS IS THE HEAVY RAINFALL RATE THE ARE
PRODUCING...THE RELATIVE SLOW SPEED OF THE STORMS...AND THE HIGH
POTENTIAL FOR MULTIPLE STORMS TO PROGRESS OVER THE SAME AREA.
THERE THREE ELEMENTS TOGETHER ARE GOOD INDICATORS OF THE POTENTIAL
FOR FLASH FLOODING THROUGH AT LEAST THE DURATION OF THE SEVERE
THUNDERSTORM WATCH. THE WATCH CONCLUDES AT 1000 PM TO ALLOW FOR
THE POTENTIAL FOR ANY RUNOFF FLASH FLOODING TO CONTINUE THROUGH
THAT TIME. ANTICIPATING THE BULK OF THE CONVECTION TO END BY DUSK
WITH LINGERING ISOLATED SHOWERS AND STORMS INTO THE EARLY MORNING
HOURS ON TUESDAY...ESPECIALLY OVER SOUTHSIDE VIRGINIA AND
NEIGHBORING SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY LATE
TONIGHT INTO EARLY TUESDAY MORNING...LOOK FOR PATCHY FOG TO
DEVELOP...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL TODAY.
ALSO...LOW LEVEL CLOUD COVER IS EXPECTED TO DEVELOP AT THE HEIGHT
OF THE BASE OF THE NOCTURNAL INVERSION.

ON TUESDAY...MORNING PATCHY FOG AND LOWS ARE EXPECTED TO BURN OFF
FAIRLY RAPIDLY AFTER SUNRISE. THE SHORTWAVE TONIGHT WILL HELP DRAG A
SURFACE COLD FRONT OVER THE REGION...AND IT WILL STAY NEARLY
STATIONARY OVER OR NEAR THE AREA THROUGH THE DAY TUESDAY. ANTICIPATE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN BY MIDDAY...WITH
THE GREATEST CONCENTRATION OF SHOWERS AND STORMS ACROSS THE SOUTHERN
HALF OF THE AREA. GREATER CLOUD COVER ACROSS THE AREA AT THE START
OF THE DAY WILL HELP KEEP HIGH TEMPERATURES LOWER THAN THOSE
REALIZED TODAY. EXPECTED MID TO UPPER 80S EAST OF THE BLUE
RIDGE...WITH READINGS AROUND 80 TO THE LOWER 80S IN THE MOUNTAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD TROF AT 500 MB REMAINS OVER THE REGION THROUGH THURSDAY.
FORECAST AREA WILL BE IN THE BAROCLINIC ZONE AND HAVE SOME ENHANCED
LIFT THROUGH THE PERIOD DUE TO CONVERGENCE ALONG A WEAK SURFACE
BOUNDARY. MODELS ARE HINTING THAT AREAS OF LOW PRESSURE MAY BE
TRACKING ALONG THE FRONT...BUT AT THIS TIME...CHALLENGING TO NARROW
DOWN TIMING OF BEST CHANCE OF PRECIPITATION. WITH THE FORECAST AREA
STAYING IN A MOIST UNSTABLE AIRMASS HIGHEST PROBABILITY OF SHOWERS
AND THUNDERSTORMS WILL BE EACH AFTERNOON AND EVENING. STAYED CLOSE
TO MAV GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES THROUGH THE
PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH MONDAY.
AT THE SURFACE A WEAK FRONT STALLED JUST NORTH OF THE FORECAST AREA
ON THURSDAY WILL SINK SLOWLY SOUTH OF THE COUNTY WARNING AREA FOR
SUNDAY AND MONDAY. THIS SHOULD REDUCE THE DAILY AFTERNOON AND
EVENING CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.

ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
     009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
     018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
Hazardous weather outlook, Jul 4, 5:05 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT MON JUL 4 2011

NCZ002>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-052115-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
505 PM EDT MON JUL 4 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001-018-VAZ007-009>015-018>020-WVZ042>045-052115-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
505 PM EDT MON JUL 4 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 4, 4:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 N ROANOKE             37.34N 79.96W
07/04/2011  E1.00 INCH       ROANOKE            VA   PUBLIC

&&

EH
Local storm report, Jul 4, 4:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     5 NNW ROANOKE           37.34N 79.99W
07/04/2011                   ROANOKE            VA   PUBLIC

            SEVERAL TREES DOWN. 6 INCH LIMBS DOWN

&&

EH
Local storm report, Jul 4, 5:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     KING                    36.28N 80.36W
07/04/2011                   STOKES             NC   PUBLIC

            DOZEN OR MORE TREES DOWN.

&&

EH
Local storm report, Jul 4, 5:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             KING                    36.28N 80.36W
07/04/2011  E1.75 INCH       STOKES             NC   PUBLIC

&&

EH
Local storm report, Jul 4, 5:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 ESE WINDY GAP         36.11N 80.97W
07/04/2011                   WILKES             NC   AMATEUR RADIO

            TREES DOWN NEAR WINDY GAP ROAD.

&&

WHP
Local storm report, Jul 4, 5:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     5 NNE FERRUM            36.98N 79.99W
07/04/2011                   FRANKLIN           VA   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN IN THE 2500 BLOCK OF SIX MILE POST
            ROAD.

0345 PM     TSTM WND DMG     5 W NORTHWEST SMITH MOU 37.18N 79.81W
07/04/2011                   FRANKLIN           VA   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN IN THE 6000 BLOCK OF TRUMAN HILL
            ROAD.

&&

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:54 PM EDTSpecial Weather StatementRNKBotetourt66 min
Jul 3, 9:42 PM EDTSpecial Weather StatementRNKSmyth63 min
Jul 4, 12:47 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, City of Radford58 min
Jul 4, 1:34 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Jul 4, 1:42 PM EDTSevere Thunderstorm WarningRNKGrayson63 min
Jul 4, 2:00 PM EDTSpecial Weather StatementRNKFranklin, Pittsylvania60 min
Jul 4, 2:07 PM EDTSevere Thunderstorm WarningRNKTazewell53 min
Jul 4, 2:13 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell62 min
Jul 4, 2:18 PM EDTSpecial Weather StatementRNKMontgomery27 min
Jul 4, 2:27 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig63 min
Jul 4, 2:48 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more4 hr
Jul 4, 2:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jul 4, 2:52 PM EDTFlash Flood WarningRNKFranklin, Henry5 hr
Jul 4, 3:00 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem48 min
Jul 4, 3:12 PM EDTSpecial Weather StatementRNKBland, Pulaski, Smyth, Wythe63 min
Jul 4, 3:21 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke54 min
Jul 4, 3:25 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania65 min
Jul 4, 3:55 PM EDTSpecial Weather StatementRNKFranklin, Montgomery, City of Radford65 min
Jul 4, 4:05 PM EDTSevere Thunderstorm WarningRNKCharlotte55 min
Jul 4, 4:06 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington54 min
Jul 4, 4:25 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax65 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham59 min
Jul 4, 4:57 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville52 min
Jul 4, 5:04 PM EDTSevere Thunderstorm WarningRNKCharlotte26 min
Jul 4, 5:17 PM EDTSevere Thunderstorm WarningRNKPatrick58 min
Jul 4, 5:47 PM EDTSevere Thunderstorm WarningRNKBuckingham28 min
Jul 4, 6:11 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville2 hr
Jul 4, 2:56 PM EDTSevere Thunderstorm WarningRNKWilkes64 min
Jul 4, 3:29 PM EDTSpecial Weather StatementRNKSurry61 min
Jul 4, 3:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes57 min
Jul 4, 4:10 PM EDTSpecial Weather StatementRNKWilkes35 min
Jul 4, 4:16 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin29 min
Jul 4, 4:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry, Wilkes, Yadkin57 min
Jul 4, 4:49 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin26 min
Jul 4, 5:52 PM EDTSpecial Weather StatementRNKCaswell23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.